Alert archive / California / High Wind Warnings in 2014
High Wind Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Mar 26, 2014, 12:43 PM PDT for Riverside County, California. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2014, 12:43 PM PDT (19:43 UTC)
- Expired
- Mar 26, 2014, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 12:54 PM PDT | DUST STORM | 3 Ssw Mecca, CA | MULTIPLE CARS CRASHED ON HWY 86 NEAR THERMAL/MECCA DUE TO ZERO VISIBLITY FROM HIGH WINDS BLOWING DUST ACCORDING TO CHP. CHP ISSUED SIG ALERT FOLLOWING THE CRASH...ALL SOUTHBOUND LANES ON HWY 86 WERE CLOSED. KTRM AIRPORT AT TIME REPORTING WINDS WSW 22 GUSTS TO |
| Mar 26, 2:30 PM PDT | DUST STORM | 3 Wnw Cathedral City, CA | GENE AUTRY TRAIL AND VISTA CHINO ARE BOTH CLOSE AT THE WASH DUE TO LOW VISIBILTY FROM BLOWING DUST. POLICE MADE THE DECISION JUST BEFORE 230 PM. WINDS AT THE TIME...EDOM HILL NW 50 MPH WITH GUSTS TO 68 MPH...KPSP AIRPORT NE 25 MPH WITH GUSTS 38 MPH. |
| Mar 26, 4:00 PM PDT | NON-TSTM WND GST 82 | 3 Nne Cathedral City, CA | MESONET STATION EDOM HILL (6 NE PSP) /SDEDO/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS76 KSGX 261943 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1243 PM PDT WED MAR 26 2014 ...STRONG WEST WINDS TO CONTINUE THROUGH THURSDAY MORNING... .A TROUGH OF LOW PRESSURE WILL CONTINUE TO BRING STRONG AND GUSTY WESTERLY WINDS TO THE MOUNTAINS AND DESERTS THROUGH THURSDAY MORNING. WINDS WILL GRADUALLY DECREASE THURSDAY. IN THE DESERTS... BLOWING DUST AND SAND IS POSSIBLE. WHERE IT OCCURS... VISIBILITIES COULD BE REDUCED MAKING DRIVING HAZARDOUS. CAZ061-270345- /O.UPG.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/ /O.NEW.KSGX.HW.W.0006.140326T1943Z-140327T0400Z/ COACHELLA VALLEY- 1243 PM PDT WED MAR 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 50 MPH. STRONGER WINDS 35 TO 45 MPH...WITH GUSTS TO NEAR 75 MPH NORTH AND EAST PORTIONS. * TIMING...STRONGEST WINDS THROUGH THIS EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY NORTH AND EAST OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...BELOW A MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND SAND IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 65 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-056-058-060-062-270345- /O.CON.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS- 1243 PM PDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH IN WINDIEST LOCATIONS. * TIMING...THROUGH THURSDAY MORNING. STRONGEST WINDS THIS AFTERNOON AND EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...BELOW A MILE AT TIMES IN ISOLATED BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. REDUCED VISIBILITIES IN DUST AND SAND POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
1 follow-up statement
706 WWUS76 KSGX 270347 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 847 PM PDT WED MAR 26 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THURSDAY EVENING... .A LOW PRESSURE TROUGH MOVING ACROSS THE SOUTHWEST WILL CONTINUE TO BRING STRONG WESTERLY WINDS TO THE MOUNTAINS AND DESERTS TONIGHT AND THURSDAY. HOWEVER...THEY WILL NOT BE QUITE AS STRONG AS WEDNESDAY WHEN WINDS GUSTED OVER 65 MPH IN THE LOWER DESERTS AND PRODUCED WIDESPREAD AREAS OF BLOWING DUST AND SAND. INSTEAD...WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH. AREAS OF BLOWING DUST AND SAND IS STILL LIKELY IN THE DESERTS...BUT IT WILL NOT AS WIDESPREAD. WINDS WILL DECREASE THURSDAY NIGHT. CAZ055-056-058-060-062-271200- /O.CAN.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/ /O.NEW.KSGX.WI.Y.0025.140327T0400Z-140328T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS- 847 PM PDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH 10 PM PDT THURSDAY. * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH IN WINDIEST LOCATIONS. * TIMING...TONIGHT THROUGH THURSDAY EVENING. WINDS WILL DECREASE THURSDAY NIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERTS. * VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * REPORTS FROM WEDNESDAY...73 MPH AT BORREGO SPRINGS. 64 MPH AT VOLCAN MOUNTAIN. 63 MPH AT BURNS CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-271200- /O.NEW.KSGX.WI.Y.0025.140327T0400Z-140328T0500Z/ /O.CON.KSGX.HW.W.0006.000000T0000Z-140327T0400Z/ COACHELLA VALLEY- 847 PM PDT WED MAR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THURSDAY. * WINDS...WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 65 MPH THIS EVENING. WINDS GRADUALLY DECREASING OVERNIGHT TO 15 TO 30 MPH WITH GUSTS TO 55 MPH WITH THE STRONGEST WINDS IN THE NORTHERN AND EASTERN SECTIONS OF THE COACHELLA VALLEY. * TIMING...TONIGHT THROUGH THURSDAY EVENING. * LOCATION...STRONGEST WINDS ALONG THE DESERT MOUNTAIN SLOPES INTO VALLEY...ESPECIALLY NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * REPORTS...75 MPH AT EDOM HILL. 63 MPH AT WHITEWATER. 47 MPH AT THOUSAND PALMS. 41 MPH AT PALM SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 65 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:00 AM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 26, 9:00 AM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT WED MAR 26 2014
.SYNOPSIS...
A WEAK STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY AND
THURSDAY WILL BRING PERIODS OF MAINLY LIGHT RAIN...MAINLY MOUNTAINS
WESTWARD...WITH GUSTY MOUNTAIN AND DESERT WINDS. HIGH PRESSURE
MOVING IN FRIDAY WILL BRING CLEARING SKIES AND A SLOW WARMING TREND.
ANOTHER STORM SYSTEM WILL BE MOVING IN TUESDAY WITH LIGHT RAIN
POSSIBLE AGAIN.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE FIRST IMPULSE ASSOCIATED WITH A WEAK STORM SYSTEM HAS MOVED
THROUGH THIS MORNING. RAINFALL AMOUNTS HAVE BEEN FAIRLY LIGHT. WINDS
HAVE BEEN REASONABLY STRONG WITH MOSTLY GUSTS INTO THE 50S IN THE
WIND PRONE AREAS.
DEEP MOISTURE ON THE BUFKIT SOUNDING...EXPECIALLY SOUTHERN
AREAS...AND SOME HEATING WILL CONTINUE TO GENERATE SHOWERS TODAY SO
THE CURRENT FORECASTED POPS WILL BE ALLOWED TO STAND. THIS IS BACKED
UP BY THE LOCAL WRF. BOTH THE NAM BUFKIT SOUNDING AND THE WRF SHOW
DEEPENING OVERNIGHT FOR ENHANCED POPS AGAIN.
THE WRF SHOWS GOOD DRYING DURING THE DAY THURSDAY...BUT CONTINUED
RATHER COOL. BY FRIDAY A WARMING TREND SHOULD DEVELOP OVER THE
REGION...BUT STILL NO LARGE RIDGING THROUGH THE WEEKEND...SO NO BIG
WARMUPS EXPECTED.
LOOKING AT THE ECMWF ENSEMBLE WHEN THE NEXT TROUGH SHOWS UP ON
TUESDAY THERE IS LITTLE DIFFERENCE BETWEEN THE ENSEMBLE MEAN AND THE
DETERMINISTIC RUN. THIS SHOULD BRING A POSSIBILITY OF RAINFALL INTO
THE AREA ON TUESDAY.
&&
.AVIATION...
261515Z...COAST/VALLEYS...MULTIPLE STRATUS LAYERS BETWEEN 2000-5000
FT MSL AND ISOLATED-SCT LIGHT SHOWERS AT TIMES THROUGH THU MORNING.
LOCAL CIGS LOWERING TO 1000-1500 FT MSL AND VIS 2-4SM IN SHOWERS.
MTNS/DESERTS...COASTAL SLOPES BLO 6000 FEET OBSCURED IN CLOUDS/FOG
AND SHOWERS THROUGH THU MORNING. WEST WINDS 20-30 KT WITH GUSTS
40-50 KT OVER AND EAST OF THE MTNS THROUGH THU MORNING AS WELL.
MOD-STG UDDFS/LLWS LIKELY OVER THE DESERT MTN SLOPES AND ADJACENT
DESERT FOOTHILLS. ROTORS POSSIBLE OVER THE COACHELLA VALLEY TODAY
AND THU...INCLUDING NEAR KPSP.
&&
.MARINE...
TODAY AND THURSDAY...INCREASING WEST-NORTHWEST WINDS THIS MORNING.
THE STRONGEST WEST-NORTHWEST WINDS WILL OCCUR TODAY THROUGH THURSDAY
MORNING WITH GUSTS 20 TO 25 KT. COMBINED SEAS BUILDING TO 8-9 FT
THIS AFTERNOON AND CONTINUING THROUGH THURSDAY WILL CREATE HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT IN THE OUTER WATERS. SCATTERED
LIGHT SHOWERS TODAY AND THURSDAY. DECREASING WINDS AND WAVES
THURSDAY NIGHT.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 11 AM PDT THURSDAY FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...
SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 11 PM PDT
THURSDAY FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...SMALL
AVIATION/MARINE...TSIn the hours before
Local storm report, Mar 26, 10:05 AM PDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1005 AM PDT WED MAR 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM NON-TSTM WND GST 5 NE THOUSAND PALMS 33.88N 116.34W
03/25/2014 M81 MPH RIVERSIDE CA MESONET
MESONET STATION SKY VALLEY /EW3081/
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Mar 26, 10:06 AM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1006 AM PDT WED MAR 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM NON-TSTM WND GST 7 ENE CABAZON 33.95N 116.66W
03/26/2014 M63 MPH RIVERSIDE CA MESONET
MESONET STATION WHITEWATER RAWS /WWAC1/
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Mar 26, 10:08 AM PDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1008 AM PDT WED MAR 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND GST 2 NNE JULIAN 33.10N 116.58W
03/26/2014 M62 MPH SAN DIEGO CA MESONET
MESONET STATION VOLCAN MOUNTAIN /VCMSD/
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Mar 26, 10:28 AM PDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1028 AM PDT WED MAR 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 3 SSE JULIAN 33.04N 116.56W
03/26/2014 M58 MPH SAN DIEGO CA MESONET
MESONET STATION HARRISON PARK /HRPSD/
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Mar 26, 10:29 AM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1029 AM PDT WED MAR 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM NON-TSTM WND GST 7 E CABAZON 33.90N 116.64W
03/26/2014 M55 MPH RIVERSIDE CA MESONET
MESONET STATION WHITE WATER (2 S) /UP442/
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Mar 26, 11:27 AM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1127 AM PDT WED MAR 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND DMG 5 SE BORREGO SPRINGS 33.19N 116.28W
03/26/2014 SAN DIEGO CA TRAINED SPOTTER
TREE LIMBS/BRANCHES >2" DIAMETER DOWN. WINDS
30 MPH GUSTING TO 45 MPH WITH A PEAK GUST OF
53 MPH.
&&
NWS SAN DIEGO CA
IRIS SYSTEMNearby
High Wind Warnings in California, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.